Florida, 2002Heavy Rain in Florida, February 10, 2002
February 10, 2002 · NWS MFL · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Feb 10, 4:59 AM EST, 5 hours 1 minute earlier.
Area forecast discussion, Feb 10, 4:59 AM EST, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
300 AM EST SUN FEB 10 2002
SW FLOW ALOFT WILL CONTINUE TO ADVECT SUBTROPICAL MOISTURE ACROSS
SOUTH FLORIDA TODAY...MAINTAINING CONSIDERABLE CLOUDINESS OVER THE
AREA. UPPER AIR SOUNDING AND MODELS INDICATE SUFFICIENT
INSTABILITY/ISENTROPIC LIFT FOR LIKELY POPS TODAY...INCLUDING THE
CHANCE OF THUNDERSTORMS. THE PREVIOUS ADVERTISED COLD FRONT FOR
TONIGHT...NOW LOOKS LIKE IT WILL MAKE IT TO THE VICINITY OF SOUTH
FLORIDA...WHERE IT WILL STALL OUT. THE AVN CONTINUES TO SHOW A LOW
DEVELOPING OVER THE GULF OF MEXICO ALONG THE STALLED FRONT AND MOVE
IT ACROSS SOUTH FLORIDA LATE MONDAY AND TUESDAY. THIS FEATURE WILL
KEEP THE PRECIPITATION IN THE FORECAST...IF IT DEVELOPS. MODELS
ALSO INDICATE A SHORT WAVE MOVING THROUGH THE SE U.S. MONDAY NIGHT
AND TUESDAY THAT COULD ENHANCE THE INSTABILITY AND MOISTURE OVER
SOUTH FLORIDA AND SUPPORTS CHANCE OF POPS OVER THE AREA..
IN THE EXTENDED...A STRONGER COLD FRONT IS EXPECTED TO MAKE ITS WAY
THROUGH SOUTH FLORIDA WEDNESDAY MORNING. STRONG HIGH PRESSURE BEHIND
THIS FRONT SHOULD THEN BUILD INTO THE SOUTHEASTERN US. DRIER AND
COOLER CONDITIONS ARE THEN EXPECTED FOR THE LATTER PART OF THE WEEK.
NO PROBLEMS FOR THE MARINE FORECASTS IN THE SHORTER TERM. EXPECT
SOUTHEAST WIND FLOW THROUGH TODAY...BECOMING NORTHEASTERLY AS THE
FRONT STALLS OVER SOUTH FLORIDA WATERS ON MONDAY. WINDS WILL VEER
NORTHERLY WHEN THE FRONT PUSHES ALL THE WAY THROUGH ON WEDNESDAY.
NO PROBLEMS FOR FIRE WEATHER.
PBI TW 078/067 075/063 075 537554
FLL TW 078/069 076/067 076 537554
MIA TW 078/069 076/067 076 537554
APF TW 077/065 074/062 074 537554
.MIA...NONE.
In the hours before
Special weather statement, Feb 10, 4:30 AM EST, 5 hours 30 minutes before
FLZ063-066>075-101600-
SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
430 AM EST SUN FEB 10 2002
...SLIGHT CHANCE OF RIP CURRENTS EAST COAST BEACHES EARLY THIS
AFTERNOON...
...SOME LOCALLY HEAVY RAINFALL ACCUMULATIONS POSSIBLE...
EAST WINDS OF 10 TO 15 MPH ACROSS THE ATLANTIC COASTAL WATERS,
COMBINED WITH A LOW TIDE BETWEEN 1PM AND 2PM, WILL LEAD TO A
SLIGHT CHANCE OF RIP CURRENTS AT THE BEACHES OF PALM BEACH, BROWARD
AND MIAMI-DADE COUNTY EARLY THIS AFTERNOON.
THE COMBINATION OF A STALLED FRONTAL SYSTEM ACROSS THE AREA AND AN
UPPER LEVEL DISTURBANCE MOVING OUT OF THE EASTERN GULF OF MEXICO WILL
KEEP CONDITIONS MOIST AND UNSTABLE. INSTABILITY IN THE ATMOSPHERE
WILL RESULT IN SCATTERED DEVELOPMENT OF THUNDERSTORMS MAINLY DURING
THE AFTERNOON AS TEMPERATURES RISE INTO THE UPPER 70S TO AROUND 80.
SOME OF THE THUNDERSTORMS WILL ADD TO THE LOCALLY HEAVY RAINS THAT
HAVE ALREADY OCCURRED ACROSS THE AREA WITH THE OUTSIDE CHANCE OF
MINOR FLOODING IN SOME AREAS. AVERAGE RAINFALL RATES WILL VARY FROM
AROUND AN INCH TO TWO INCHES WHERE THE HEAVIEST RAINS OCCUR. WIND
GUSTS WITH THE THUNDERSTORMS ARE EXPECTED TO BE BELOW THE SEVERE
RANGE BUT COULD GUST FROM 30 TO 40 MPH WITH THE MOST INTENSE
THUNDERSTORMS.
OTHERWISE, NO OTHER HAZARDOUS WEATHER IS EXPECTED OVER SOUTH FLORIDA
THIS AFTERNOON. SPOTTER ACTIVATION IS NOT REQUESTED.
FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
Heavy Rain, Palm Beach
- When
- February 10, 10:00 AM EST to 3:00 PM EST
- Where
- Palm Beach County, West Palm Beach
- Reported by
- NEWSPAPER
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
Three to five inches of rain fell between 10 am and 2 pm with nine inches measured at Lake Worth ina 38-hour period. A woman drove her vehicle into a canal and drowned when her car was swept away.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Vermont, February 10 to 11, 2002$40,000 · 4 events
- High Wind in Montana, February 10 to 11, 200268 kt wind · 13 events
- Winter Weather in New Hampshire, February 10 to 11, 20028 events
- Winter Weather in Maine, February 10 to 11, 20025 events
- High Surf in Hawaii, February 10 to 13, 20022 events
- High Wind in California, February 10, 20021 event
- Blizzard in Alaska, February 10, 20021 event
- Blizzard in Alaska, February 10, 20021 event
- High Wind in Oregon, February 10, 200257 kt wind · 1 event
- High Wind in Montana, February 10, 200256 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5283582.